"Unsafe mixture of the two drugs my mother was prescribed"

About: Sentinel Healthcare Southwest Community Interest Company / Cardiology (heart)

(as a relative),

My mother received her prescription for Simvastatin and Amilodipine, and took it to the pharmacy. The pharmacist stated that she should not be taking 40mgs of Simvastatin because it would have contraindications against her Amilodipine. My concern is that the prescription should have been checked before being signed and that after we had alerted the Drs surgery regarding this we then received a letter stating "We have identified your combination as being associated with potential for this problem" and "we have amended your prescription to offer a safe and effective dose of Simvastatin. "

I realise that this is obviously a standard letter but it seems like a false one, when they could admit they made a mistake. The changes came about because of the conscientious pharmacist and our phone call to the surgery.

Do you have a similar story to tell? Tell your story & make a difference ››

Responses

Response from Neil Parsons, Business Manager , Clinical Assessment and Treatment Services, Sentinel Healthcare

Dear Vossie

Thank you for taking the time to share your story, I'm not sure about the background to your mother's care and wonder if you could contact me to discuss this further, I can then see if I can help you further?

My contact details are neilparsons@nhs.net

Once again thank you for sharing your story

With best wishes

  • {{helpful}} of {{total()}} people think this response is helpful